10 year old boy withvery small frame and less than 60 ilbs. ... diagnosed with adjustment disorder with mixed emotion and conduct. He is prescribed 750 mg. per day of Depakote ER in addition to 3 other medications. Isn't this dosage too high for his size and age?
Honestly, and not to be an alarmist as I hate to undermine a doctor (I don't have the degree!), to me it does seem like a lot. I am bipolar I, 119lbs, and had been taking 750mgs depakote for six years, in conjunction with zyprexa. But I couldn't handle the dosage, as it seemed to turn me into a zombie. I now take 500mgs of depakote, which is as low as you can get for somebody with my condition... but that dosage does seem to do it for me.
I can't imagine a child of your son's weight on a dosage higher than what I take, and succeed upon. And as a mother of four, I understand exactly where you are coming from, I would have big apprehensions about this on top of three other drugs. Watch your child, and if it's the case that he seems drugged up and too subdued, well then I'd feel that the drawbacks of his consuming these drugs outweigh any possible benefits which they might serve. You're on the prayer list, and I hope that you will find a good resolution to this situration.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jan 2011 • 1 answer
Posted 13 Apr 2013 • 9 answers
Posted 2 Jun 2014 • 3 answers
Posted 24 Aug 2015 • 2 answers
Posted 25 Jun 2016 • 1 answer